- About this Journal ·
- Abstracting and Indexing ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Recently Accepted Articles ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Abstract and Applied Analysis
Volume 2012 (2012), Article ID 789043, 12 pages
Fixed Point and Weak Convergence Theorems for -Hybrid Mappings in Banach Spaces
1Center for General Education, Fooyin University, 151 Jinxue Road, Daliao District, Kaohsiung 83102, Taiwan
2Department of Finance, Nan Jeon Institute of Technology, 178 Chaoqin Road, Yenshui District, Tainan 73746, Taiwan
3Center for General Education, Southern Taiwan University, 1 Nantai Street, Yongkang District, Tainan 71005, Taiwan
4Department of Industrial Management, National Pingtung University of Science and Technology, 1 Shuefu Road, Neopu, Pingtung 91201, Taiwan
Received 28 September 2011; Accepted 29 November 2011
Academic Editor: Muhammad Aslam Noor
Copyright © 2012 Tian-Yuan Kuo et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We introduce the class of -hybrid mappings relative to a Bregman distance in a Banach space, and then we study the fixed point and weak convergence problem for such mappings.
Recently, Kocourek et al.  introduced a new class of nonlinear mappings in a Hilbert space containing the classes of nonexpansive mappings, nonspreading mappings, and hybrid mappings and established some fixed point and ergodic theorems for mappings in this new class. For , they call a mapping (1.4)-hybrid if
for all .
Obviously, is nonexpansive if and only if it is -hybrid; is nonspreading if and only if it is -hybrid; is hybrid if and only if it is -hybrid.
Motivated by the above works, we extend the concept of -hybrid from Hilbert spaces to Banach spaces. For a nonempty subset of a Banach space , a Gâteaux differentiable convex function and , a mapping is said to be(1.5)-hybrid relative to if there are such that
for all , where is the Bregman distance associated with . Sections 3 and 4 are devoted to investigation of the fixed point and weak convergence problem for such type of mappings, respectively. Our fixed point theorem extends that of .
In what follows, will be a real Banach space with topological dual , and will be a convex function. denotes the domain of , that is, and denotes the algebraic interior of , that is, the subset of consisting of all those points such that, for any , there is in the open segment with . The topological interior of , denoted by , is contained in . is said to be proper provided that . is called lower semicontinuous (l.s.c.) at if . is strictly convex if for all and .
The function is said to be Gâteaux differentiable at if there is such that for all .
The Bregman distance associated with a proper convex function is the function defined by where . is finite valued if and only if , compare Proposition 1.1.2 (iv) of . When is Gâteaux differentiable on , (2.4) becomes and then the modulus of total convexity is the function defined by It is known that for all and , compare Proposition 1.2.2 (ii) of . By definition it follows that
The modulus of uniform convexity of is the function defined by
The function is called uniformly convex if for all . If is uniformly convex then for any there is such that for all with .
Note that for and , we have where the first inequality follows from the fact that the function is nondecreasing on . Therefore whenever and . For other properties of the Bregman distance , we refer readers to .
The normalized duality mapping from to is defined by for all .
When in a smooth Banach space, it is known that for , compare Corollaries 1.2.7 and 1.4.5 of . Hence we have Moreover, as the normalized duality mapping in a Hilbert space is the identity operator, we have Thus, in case in a Hilbert space, (1.5) coincides with (1.4). However, in general they are different as the following example shows.
Example 2.1. Let for . is a continuous convex function with Let and define by If were -hybrid for some , then we would have Since we see that is not -hybrid for any . But some simple computations show that is -hybrid relative to .
A function is said to be subdifferentiable at a point if there exists a linear functional such that We call such the subgradient of at . The set of all subgradients of at is denoted by , and the mapping is called the subdifferential of . For a l.s.c. convex function is bounded on bounded subsets of if and only if is bounded on bounded subsets there, compare Proposition 1.1.11 of . A proper convex l.s.c. function is Gâteaux differentiable at if and only if it has a unique subgradient at ; in such case , compare Corollary 1.2.7 of .
The following lemma will be quoted in the sequel.
Lemma 2.2 (see Proposition 1.1.9 of ). If a proper convex function is Gâteaux differentiable on in a Banach space , then the following statements are equivalent.(a)The function is strictly convex on .(b)For any two distinct points , one has .(c)For any two distinct points , one has
Throughout this paper, will denote the set of all fixed points of a mapping .
3. Fixed Point Theorems
In this section, we apply Lemma 2.2 to study the fixed point problem for mappings satisfying (1.5).
Theorem 3.1. Let be a reflexive Banach space and let be a l.s.c. strictly convex function so that it is Gâteaux differentiable on and is bounded on bounded subsets of . Suppose is a nonempty closed convex subset of and is -hybrid relative to . Then the following two statements are equivalent.(a)There is a point such that is bounded.(b).
Proof. If , then is bounded for any . Now assume that is bounded for some , and for any , let . Then is bounded, and so, in view of being reflexive, it has a subsequence so that converges weakly to some as . Since is -hybrid relative to , we have, for any and , Rewrite as Similarly, we also have Consequently, we obtain from (3.1) that Summing up these inequalities with respect to , we get Dividing the above inequality by , we have Replacing by and letting , we obtain from the fact that is bounded that Putting in (3.7), we get that is, from which follows that . Therefore by Lemma 2.2.
Since the function in a Hilbert space satisfies all the requirements of Theorem 3.1, the corollary below follows immediately.
Corollary 3.2 (see ). Let be a nonempty closed convex subset of Hilbert space and Suppose is -hybrid. Then the following two statements are equivalent.(a)There exists such that is bounded.(b) has a fixed point.
We now show that the fixed point set is closed and convex under the assumptions of Theorem 3.1.
A mapping is said to be quasi-nonexpansive with respect to if and for all and all .
The following lemma is shown in Huang et al. .
Lemma 3.3. Let be a proper strictly convex function on a Banach space so that it is Gâteaux differentiable on , and let be a nonempty closed convex subset of . If is quasi-nonexpansive with respect to , then is a closed convex subset.
Proposition 3.4. Let be a proper strictly convex function on a reflexive Banach space so that it is Gâteaux differentiable on and is bounded on bounded subsets of , and let be a nonempty closed convex subset of . Suppose is -hybrid relative to and has a point such that is bounded. Then is quasi-nonexpansive with respect to , and therefore is a nonempty closed convex subset of .
For the remainder of this section, we establish a common fixed point theorem for a commutative family of -hybrid mappings relative to .
Lemma 3.5. Let be a reflexive Banach space and let be a l.s.c. strictly convex function so that it is Gâteaux differentiable on and is bounded on bounded subsets of . Suppose is a nonempty bounded closed convex subset of and is a commutative finite family of -hybrid mappings relative to from into itself. Then has a common fixed point.
Proof. We prove this lemma by induction with respect to . To begin with, we deal with the case that . By Proposition 3.4, we see that and are nonempty bounded closed convex subsets of . Moreover, is -invariant. Indeed, for any , it follows from that , which shows that . Consequently, the restriction of to is -hybrid relative to , and so by Theorem 3.1, has a fixed point , that is, .
By induction hypothesis, assume that for some , is nonempty. Then is a nonempty closed convex subset of , and the restriction of to is a -hybrid mapping relative to from into itself. By Theorem 3.1, has a fixed point in . This shows that , that is, , completing the proof.
Here we would like to remark that in the above lemma, the assumption is bounded on bounded subsets of can be dropped by checking the proof of Theorem 3.1 and noting that we have assumed is bounded.
Theorem 3.6. Let be a reflexive Banach space and let be a l.s.c. strictly convex function so that it is Gâteaux differentiable on . Suppose is a nonempty bounded closed convex subset of and is a commutative family of -hybrid mappings relative to from into itself. Then has a common fixed point.
Proof. Since is a nonempty bounded closed convex subset of the reflexive Banach space , it is weakly compact. By Proposition 3.4, each is a nonempty weakly compact subset of . Therefore, the conclusion follows once we note that has the finite intersection property by Lemma 3.5.
4. Weak Convergence Theorems
In this section, we discuss the demiclosedness and the weak convergence problem of -hybrid mappings relative to . We denote the weak convergence and strong convergence of a sequence to in a Banach space by and , respectively. For a nonempty closed convex subset of a Banach space , a mapping is demiclosed if for any sequence in with and , one has .
Lemma 4.1. Suppose is a proper strictly convex function so that it is Gâteaux differentiable on in a Banach space and is a sequence in such that for some . Then
Proposition 4.2. Suppose is a strictly convex function so that it is Gâteaux differentiable on and is bounded on bounded subsets of in a Banach space , and suppose is a closed convex subset of . If is -hybrid relative to , then is demiclosed.
Proof. Let be any sequence in with and . We have to show that . Since is bounded, by Proposition 1.1.11 of  there exists a constant such that Note that, for , Similarly, for , we have Thus we obtain from the -hybrid of that which implies that Consequently, if , then Lemma 4.1 implies that a contradiction. This completes the proof.
A mapping is said to be asymptotically regular if, for any , the sequence tends to zero as .
Theorem 4.3. Suppose the following conditions hold. (4.3.1) is l.s.c. uniformly convex function so that it is Gâteaux differentiable on and is bounded on bounded subsets of in a reflexive Banach space .(4.3.2) is a closed convex subset of .(4.3.3) is -hybrid relative to and is asymptotically regular with a bounded sequence for some .(4.3.4) The mapping for is weak-to-weak* continuous.Then for any , is weakly convergent to an element .
Proof. Let and . If is not bounded, then there is a subsequence such that for all and as . From (4.3.3), for any we have which in conjunction with (2.7), (2.8), and (2.12) implies that a contradiction. Therefore, for any , is bounded, and so it has a subsequence which is weakly convergent to for some . As , it follows from the demiclosedness of that . It remains to show that as . Let be any subsequence of so that for some . Then . Since both of and are decreasing, we have for some . Particularly, from (4.3.4) we obtain Consequently, , and hence by the strict convexity of . This shows that for some .
In this paper, we have introduced the Bregman distance and a new class of mappings, -hybrid mappings relative to in Banach spaces. We also have given and proved a necessary and sufficient condition for the existence of fixed points of the introduced mappings and some properties of the mappings. In fact, our result properly extends the Kocourek-Takahashi-Yao fixed point theorems for -hybrid mappings in Hilbert spaces in 2010 . Since the Kocourek-Takahashi-Yao fixed point theorems can be applied to study the nonexpansive mappings, the nonspreading mappings, and the hybrid mappings, our theorems in this paper are also good for these famous mappings in the field of fixed point theory.
According to , the fixed point theorems in this paper can be expected to discuss in a wider class of mappings, called point-dependent -hybrid mappings relative to in Banach spaces. In a point-dependent -hybrid mapping, the and the are not constant again but two functions from a nonempty subset of a Banach space to real numbers. Therefore, inequality (1.4) for point-dependent -hybrid mappings becomes for all .
In addition, Noor [9–11] provides algorithms to search the fixed points of nonexpansive mappings and then combines the result with general variational inequalities to study applied mathematical problems. We are motivated by that and expect to develop algorithms from the theorems of this paper to approach the fixed points of the introduced mappings. Through the combination of the fixed point theorems and the corresponding algorithms, the introduced mappings of this paper would be able to be applied to more fields of applied mathematics.
- S. Iemoto and W. Takahashi, “Approximating common fixed points of nonexpansive mappings and nonspreading mappings in a Hilbert space,” Nonlinear Analysis. Theory, Methods & Applications, vol. 71, no. 12, pp. e2082–e2089, 2009.
- F. Kohsaka and W. Takahashi, “Fixed point theorems for a class of nonlinear mappings related to maximal monotone operators in Banach spaces,” Archiv der Mathematik, vol. 91, no. 2, pp. 166–177, 2008.
- W. Takahashi, “Fixed point theorems for new nonlinear mappings in a Hilbert space,” Journal of Nonlinear and Convex Analysis, vol. 11, no. 1, pp. 79–88, 2010.
- P. Kocourek, W. Takahashi, and J.-C. Yao, “Fixed point theorems and weak convergence theorems for generalized hybrid mappings in Hilbert spaces,” Taiwanese Journal of Mathematics, vol. 14, no. 6, pp. 2497–2511, 2010.
- D. Butnariu and A. N. Iusem, Totally Convex Functions for Fixed Points Computation and Infinite Dimensional Optimization, vol. 40, Kluwer Academic Publishers, Dordrecht, The Netherlands, 2000.
- I. Ciorãnescu, Geometry of Banach Spaces, Duality Mappings and Nonlinear Problems, vol. 62, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1990.
- Y. Y. Huang, J. C. Jeng, T. Y. Kuo, and C. C. Hong, “Fixed point and weak convergence theorems for point-dependent λ-hybrid mappings in Banach spaces,” Fixed Point Theory and Applications, vol. 2011, article 105, 2011.
- Z. Opial, “Weak convergence of the sequence of successive approximations for nonexpansive mappings,” Bulletin of the American Mathematical Society, vol. 73, pp. 591–597, 1967.
- M. A. Noor, “New approximation schemes for general variational inequalities,” Journal of Mathematical Analysis and Applications, vol. 251, no. 1, pp. 217–229, 2000.
- M. Aslam Noor, “Some developments in general variational inequalities,” Applied Mathematics and Computation, vol. 152, no. 1, pp. 199–277, 2004.
- M. A. Noor, “General variational inequalities and nonexpansive mappings,” Journal of Mathematical Analysis and Applications, vol. 331, no. 2, pp. 810–822, 2007.